Medline ® Abstract for Reference 112
Peliosis hepatis induced by 6-thioguanine administration.
Larrey D, Fréneaux E, Berson A, Babany G, Degott C, Valla D, Pessayre D, Benhamou JP
A patient with acute myeloblastic leukaemia developed jaundice revealing peliosis hepatis after receiving 6-thioguanine for two months. Peliosis hepatis was severe and was associated with mild lesions of centrilobular veins. Withdrawal of 6-thioguanine was followed by a progressive improvement of liver dysfunction. This report shows that 6-thioguanine, a thiopurine already reported to be responsible for veno-occlusive disease of the liver, can induce peliosis hepatis. This suggests that some liver vascular disorders caused by thiopurines (6-thioguanine, azathioprine and 6-mercaptopurine), particularly peliosis hepatis, veno-occlusive disease, sinusoidal dilatation and perisinusoidal fibrosis, might be related syndromes caused by similar lesions at different sites.
Unit157e de Recherches de Physiopathologie Hépatique (INSERM U 24), Hôpital Beaujon, Clichy, France.